Unstable communities in network ensembles

Ahsanur Rahman, Steve T.K. Jan, Hyunju Kim, B. Aditya Prakash, T. M. Murali

Research output: Chapter in Book/Report/Conference proceedingConference contribution

1 Scopus citations

Abstract

Ensembles of graphs arise in several natural applications. Many techniques exist to compute frequent, dense subgraphs in these ensembles. In contrast, in this paper, we propose to discover maximally variable regions of the graphs, i.e., sets of nodes that induce very different subgraphs across the ensemble. We first develop two intuitive and novel definitions of such node sets, which we then show can be efficiently enumerated using a level-wise algorithm. Finally, using extensive experiments on multiple real datasets, we show how these sets capture the main structural variations of the given set of networks and also provide us with interesting and relevant insights about these datasets.

Original languageEnglish (US)
Title of host publication16th SIAM International Conference on Data Mining 2016, SDM 2016
EditorsSanjay Chawla Venkatasubramanian, Wagner Meira
PublisherSociety for Industrial and Applied Mathematics Publications
Pages504-512
Number of pages9
ISBN (Electronic)9781510828117
DOIs
StatePublished - Jan 1 2016
Event16th SIAM International Conference on Data Mining 2016, SDM 2016 - Miami, United States
Duration: May 5 2016May 7 2016

Publication series

Name16th SIAM International Conference on Data Mining 2016, SDM 2016

Other

Other16th SIAM International Conference on Data Mining 2016, SDM 2016
CountryUnited States
CityMiami
Period5/5/165/7/16

    Fingerprint

ASJC Scopus subject areas

  • Computer Science Applications
  • Software

Cite this

Rahman, A., Jan, S. T. K., Kim, H., Prakash, B. A., & Murali, T. M. (2016). Unstable communities in network ensembles. In S. C. Venkatasubramanian, & W. Meira (Eds.), 16th SIAM International Conference on Data Mining 2016, SDM 2016 (pp. 504-512). (16th SIAM International Conference on Data Mining 2016, SDM 2016). Society for Industrial and Applied Mathematics Publications. https://doi.org/10.1137/1.9781611974348.57